Unilateral tongue angioedema caused by angiotensin-converting enzyme inhibitor

Y. S. Ee, A. J. Sow, Bee See Goh

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Objective: We report a case of an elderly man receiving treatment with perindopril, who presented with angioedema of the left side of the tongue, floor of the mouth and upper neck. This affected his speech and swallowing, and occurred one day after a burr hole and evacuation procedure undertaken to treat a subdural haematoma. The patient was kept under close observation and treated with intravenous hydrocortisone. The angioedema resolved completely in two days. This is the third reported case of unilateral tongue angioedema occurring secondary to angiotensin-converting enzyme inhibitor use.Method: Case report and literature review concerning angiotensin-converting enzyme inhibitor induced angioedema.Conclusion: Unilateral angioedema of the tongue is a rare adverse reaction to angiotensin-converting enzyme inhibitors. Early recognition may prevent unnecessary surgical intervention and complications.

Original languageEnglish
Pages (from-to)1337-1339
Number of pages3
JournalJournal of Laryngology and Otology
Volume124
Issue number12
DOIs
Publication statusPublished - Dec 2010

Fingerprint

Angioedema
Tongue
Angiotensin-Converting Enzyme Inhibitors
Perindopril
Mouth Floor
Subdural Hematoma
Deglutition
Hydrocortisone
Neck
Observation

Keywords

  • Angioedema
  • Angiotensin-converting Enzyme Inhibitors
  • Tongue
  • Unilateral

ASJC Scopus subject areas

  • Otorhinolaryngology

Cite this

Unilateral tongue angioedema caused by angiotensin-converting enzyme inhibitor. / Ee, Y. S.; Sow, A. J.; Goh, Bee See.

In: Journal of Laryngology and Otology, Vol. 124, No. 12, 12.2010, p. 1337-1339.

Research output: Contribution to journalArticle

@article{6612549ca70d41c7866717149c52a959,
title = "Unilateral tongue angioedema caused by angiotensin-converting enzyme inhibitor",
abstract = "Objective: We report a case of an elderly man receiving treatment with perindopril, who presented with angioedema of the left side of the tongue, floor of the mouth and upper neck. This affected his speech and swallowing, and occurred one day after a burr hole and evacuation procedure undertaken to treat a subdural haematoma. The patient was kept under close observation and treated with intravenous hydrocortisone. The angioedema resolved completely in two days. This is the third reported case of unilateral tongue angioedema occurring secondary to angiotensin-converting enzyme inhibitor use.Method: Case report and literature review concerning angiotensin-converting enzyme inhibitor induced angioedema.Conclusion: Unilateral angioedema of the tongue is a rare adverse reaction to angiotensin-converting enzyme inhibitors. Early recognition may prevent unnecessary surgical intervention and complications.",
keywords = "Angioedema, Angiotensin-converting Enzyme Inhibitors, Tongue, Unilateral",
author = "Ee, {Y. S.} and Sow, {A. J.} and Goh, {Bee See}",
year = "2010",
month = "12",
doi = "10.1017/S002221511000143X",
language = "English",
volume = "124",
pages = "1337--1339",
journal = "Journal of Laryngology and Otology",
issn = "0022-2151",
publisher = "Cambridge University Press",
number = "12",

}

TY - JOUR

T1 - Unilateral tongue angioedema caused by angiotensin-converting enzyme inhibitor

AU - Ee, Y. S.

AU - Sow, A. J.

AU - Goh, Bee See

PY - 2010/12

Y1 - 2010/12

N2 - Objective: We report a case of an elderly man receiving treatment with perindopril, who presented with angioedema of the left side of the tongue, floor of the mouth and upper neck. This affected his speech and swallowing, and occurred one day after a burr hole and evacuation procedure undertaken to treat a subdural haematoma. The patient was kept under close observation and treated with intravenous hydrocortisone. The angioedema resolved completely in two days. This is the third reported case of unilateral tongue angioedema occurring secondary to angiotensin-converting enzyme inhibitor use.Method: Case report and literature review concerning angiotensin-converting enzyme inhibitor induced angioedema.Conclusion: Unilateral angioedema of the tongue is a rare adverse reaction to angiotensin-converting enzyme inhibitors. Early recognition may prevent unnecessary surgical intervention and complications.

AB - Objective: We report a case of an elderly man receiving treatment with perindopril, who presented with angioedema of the left side of the tongue, floor of the mouth and upper neck. This affected his speech and swallowing, and occurred one day after a burr hole and evacuation procedure undertaken to treat a subdural haematoma. The patient was kept under close observation and treated with intravenous hydrocortisone. The angioedema resolved completely in two days. This is the third reported case of unilateral tongue angioedema occurring secondary to angiotensin-converting enzyme inhibitor use.Method: Case report and literature review concerning angiotensin-converting enzyme inhibitor induced angioedema.Conclusion: Unilateral angioedema of the tongue is a rare adverse reaction to angiotensin-converting enzyme inhibitors. Early recognition may prevent unnecessary surgical intervention and complications.

KW - Angioedema

KW - Angiotensin-converting Enzyme Inhibitors

KW - Tongue

KW - Unilateral

UR - http://www.scopus.com/inward/record.url?scp=78649973592&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78649973592&partnerID=8YFLogxK

U2 - 10.1017/S002221511000143X

DO - 10.1017/S002221511000143X

M3 - Article

C2 - 20529395

AN - SCOPUS:78649973592

VL - 124

SP - 1337

EP - 1339

JO - Journal of Laryngology and Otology

JF - Journal of Laryngology and Otology

SN - 0022-2151

IS - 12

ER -